Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 12, 2013, 11:56 PM CST for 6 parishes in Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 11:56 PM CST (05:56 UTC)
- Expired
- Jan 13, 2013, 1:00 AM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, Claiborne Parish, LA, Lincoln Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 11:29 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 340 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:36 PM CST, 20 minutes earlier.
Area forecast discussion, Jan 12, 11:36 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1136 PM CST SAT JAN 12 2013 .DISCUSSION... TORNADO WATCH FOUR NOW IN EFFECT FOR PORTIONS OF EAST TEXAS...NORTH LOUISIANA...AND SOUTHERN ARKANSAS AS CONVECTIVE LINE CONTINUES TO DRIFT EAST INTO AN AIRMASS RICH IN MOISTURE WITH DEWPOINTS IN THE MID 60S. TORNADO WATCH THREE TO EXPIRE AT MIDNIGHT WHILE TORNADO WATCH FOUR REMAINS IN EFFECT THROUGH 6 AM. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 46 49 34 44 33 / 80 50 20 20 20 MLU 57 61 34 42 33 / 90 100 40 30 30 DEQ 34 47 22 47 21 / 40 20 0 0 10 TXK 40 45 28 47 28 / 60 20 10 10 10 ELD 48 52 33 44 30 / 80 70 30 20 20 TYR 36 46 32 48 28 / 40 20 10 10 10 GGG 40 46 34 45 28 / 60 30 10 10 10 LFK 47 50 35 46 36 / 80 50 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Jan 12, 11:54 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CST SAT JAN 12 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD THIS AFTERNOON INTO TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS. A COLD FRONT WILL MOVE INTO THE REGION FROM THE WEST... BRINGING THE POSSIBILITY OF STRONG TO SEVERE STORMS AND LOCALLY HEAVY DOWNPOURS. THE BEST CHANCE FOR SEVERE STORMS IS MAINLY ALONG AND SOUTHEAST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. DAMAGING WIND GUSTS AND ISOLATED TORNADOES CANNOT BE RULED OUT LATE THIS AFTERNOON AND EARLY IN THE EVENING ALONG AND JUST AHEAD OF THE COLD FRONT. ALSO...RAINFALL FROM THIS SYSTEM COULD RANGE BETWEEN TWO AND THREE INCHES ALONG AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR. THE SEVERE WEATHER PROBABILITY WILL DIMINISH QUICKLY TONIGHT...HOWEVER THE HEAVY RAIN THREAT WILL NOT. TOWARD DAYBREAK SUNDAY...THE HEAVY RAIN POTENTIAL WILL SHIFT SOUTH AND EAST...INTO NORTHEAST LOUISIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN OVERRUNNING...COLD POSTFRONTAL RAIN COULD CONTINUE ACROSS DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA DURING THE DAY SUNDAY...AS WELL AS POSSIBLY MONDAY AND TUESDAY...BUT THIS ADDITIONAL RAINFALL IS NOT EXPECTED TO BE EXCESSIVE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NEED TO KEEP ABREAST FOR THE POSSIBILITY OF STORM ACTIVATION ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS INTO NORTHEAST TEXAS THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Jan 12, 8:41 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST SAT JAN 12 2013
ARZ070-TXZ097-112-130315-
BOWIE-CASS-MILLER-
841 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
GENOA...MANDEVILLE...TEXARKANA...NASH...QUEEN CITY AND WAKE
VILLAGE...
AT 837 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR QUEEN CITY...OR 5 MILES NORTH OF
ATLANTA...MOVING NORTHEAST AT 50 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Jan 12, 10:04 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST SAT JAN 12 2013
TXZ136-149-150-130500-
CHEROKEE-RUSK-SMITH-
1004 PM CST SAT JAN 12 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK...SMITH AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
HENDERSON...JACKSONVILLE...JOINERVILLE...NEW LONDON...PONTA AND
TURNERTOWN...
AT 1001 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR JACKSONVILLE...MOVING NORTHEAST
AT 50 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06Local storm report, Jan 12, 11:17 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 5 E BENTON 32.69N 93.65W
01/12/2013 BOSSIER LA CO-OP OBSERVER
SEVERAL TREES SNAPPED AND UPROOTED.
&&
ASTEVENSLocal storm report, Jan 12, 11:35 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL NEW LONDON 32.27N 94.93W
01/12/2013 E1.00 INCH RUSK TX BROADCAST MEDIA
&&
ASTEVENSLocal storm report, Jan 12, 11:36 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL HENDERSON 32.16N 94.80W
01/12/2013 E1.00 INCH RUSK TX BROADCAST MEDIA
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 10:40 PM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 65 min |
| Jan 12, 11:36 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 54 min |
| Jan 12, 11:43 PM CST | Flash Flood Watch | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 12 hr |
| Jan 13, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Panola, Shelby | 46 min |
| Jan 13, 1:02 AM CST | Areal Flood Advisory | SHV | Panola, Shelby | 3 hr |
| Jan 13, 10:27 AM CST | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 7 days |
| Jan 12, 11:12 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 63 min |
| Jan 13, 12:15 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 60 min |
| Jan 13, 12:43 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 62 min |
| Jan 12, 6:09 PM CST | Severe Thunderstorm Warning | SHV | Howard, Sevier | 51 min |
| Jan 12, 9:44 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 61 min |
| Jan 12, 11:50 PM CST | Severe Thunderstorm Warning | SHV | Union | 55 min |
| Jan 13, 12:22 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Union | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.